Alert archive / North Dakota / River Flood Warnings in 2008

River Flood Warning 2, NWS Bismarck, ND

June 2, 2008McKenzie County, Williams County, North Dakota

NWS Bismarck, ND issued this river flood warning at Jun 2, 2008, 12:57 PM CDT for McKenzie County, Williams County, North Dakota. It took effect at Jun 5, 2008, 7:00 AM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Jun 2, 2008, 12:57 PM CDT (17:57 UTC)
In effect from
Jun 5, 2008, 7:00 AM CDT
Expired
Jun 10, 2008, 11:02 AM CDT
In force
5 days
Issued by
NWS Bismarck, ND
Flood severity
Minor

Counties McKenzie County, ND, Williams County, ND

The river

Written for the forecast point Missouri River near Williston (WLTN8). The gauge peaked at 20.04 ft at Jun 9, 2008, 5:00 AM CDT.

actionminormoderate1820222406/0506/0606/0706/0806/0906/1006/11
Action stage
20 ft
Minor stage
22 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06330000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KBIS 021757
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1257 PM CDT MON JUN 02 2008

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS 
  COUNTIES

.ANOTHER SURGE OF MOUNTAIN SNOWMELT AND HEAVY RAIN OVER THE
YELLOWSTONE RIVER BASIN WILL REACH THE NORTH DAKOTA BORDER AND
THE MISSOURI RIVER NEAR WILLISTON LATE THIS WEEK. THIS MONDAY
MORNING THE MISSOURI RIVER AT WILLISTON WAS AT 19.6 FEET...UP
0.1 OF A FOOT SINCE SUNDAY. MINOR FLOODING IS EXPECTED BY FRIDAY
JUNE 6 2008 WITH A CREST EXPECTED SATURDAY JUST OVER FLOOD STAGE
AROUND 20.1 FEET. FLOOD STAGE IS 20.0 FEET. 

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS. 

FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT: 
WWW.WEATHER.GOV/BIS - CLICK ON THE RIVERS/HYDROLOGY LINK.

A FOLLOW-UP PRODUCT WILL BE ISSUED.

NDC053-105-031757-
/O.NEW.KBIS.FL.W.0002.080606T1200Z-000000T0000Z/
/WLTN8.1.ER.080606T1200Z.080606T1800Z.000000T0000Z.NO/
1257 PM CDT MON JUN 02 2008

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSOURI RIVER NEAR WILLISTON.
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* CREST IS FORECAST FOR SATURDAY MORNING JUNE 7 2008 AT 20.1 FEET.
* AT 11:30 AM MONDAY THE STAGE WAS 19.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* IMPACT...AT 20.0 FEET...DITCHES IN THE DIRECT VICINITY OF RIVER WILL
  FILL AND LAND NEAR THE SOUTH BANKS WILL FLOOD.

&&


               FLD  OBSERVED     24 HR  FORECASTS (7AM)
LOCATION       STG  STG DAY/TIME   CHG    TUE    WED    THU    FRI    SAT

MISSOURI RIVER BASIN
 WILLISTON 5SW 20 19.7 MON 11 AM  +0.1   19.9   19.8   19.7   20.0   20.1
                                  
$$
HW/CP
9 follow-up statements
000 
WGUS83 KBIS 031533
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1033 AM CDT TUE JUN 03 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS 
  COUNTIES. 

.A SECOND SURGE OF WATER FROM THE YELLOWSTONE RIVER DUE TO MOUNTAIN
SNOWMELT AND HEAVY RAINS IS AGAIN INCREASING THE LEVEL OF THE 
MISSOURI RIVER NEAR WILLISTON. TODAYS RIVER READING OF 19.9 FEET
IS AN INCREASE OF 0.2 OF A FOOT SINCE MONDAY. FLOOD STAGE IS 20 FEET.
THE LEVEL WILL FALL SLIGHTLY...THEN RISE AGAIN...CRESTING LATE SUNDAY
OR EARLY MONDAY AROUND 20.7 FEET.

THIS WARNING DOES NOT INCLUDE THE CITY OF WILLISTON. 

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

NDC053-105-042133-
/O.EXT.KBIS.FL.W.0002.080605T1200Z-000000T0000Z/
/WLTN8.1.ER.080605T1200Z.080609T0000Z.000000T0000Z.NO/
1033 AM CDT TUE JUN 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR WILLISTON.
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  7:30 AM TUESDAY THE STAGE WAS 19.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 20.7 FEET BY SUNDAY EVENING.
* IMPACT...AT 20.0 FEET...DITCHES IN THE DIRECT VICINITY OF THE
  YELLOWSTONE AND MISSOURI RIVERS WILL FILL AND LAND NEAR THE SOUTH 
  BANKS WILL FLOOD.

&&

                FLD  OBSERVED     24 HR  FORECASTS (7AM CDT)
LOCATION        STG  STG DAY/TIME  CHG   WED    THU    FRI    SAT    SUN

MISSOURI RIVER BASIN
 WILLISTON 5SW   20 19.9 TUE 7 AM  +0.2  19.8   20.0   20.1   20.3   20.6
                                              CREST 20.7 FEET 6/8-6/9

$$

PRINDIVILLE
000 
WGUS83 KBIS 041444
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
944 AM CDT WED JUN 04 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA..
  MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS 
  COUNTIES 
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MINOR FLOODING IS 
FORECAST.

.A SECOND SURGE OF WATER FROM THE YELLOWSTONE RIVER DUE TO MOUNTAIN
SNOWMELT AND HEAVY RAINS IS AGAIN INCREASING THE LEVEL OF THE
MISSOURI RIVER NEAR WILLISTON. TODAYS READING OF 19.8 FEET IS IS AN
INCREASE OF 0.1 FOOT SINCE MONDAY. THE RIVER WILL CREST TUESDAY AT
20.8 FEET. FLOOD STAGE IS 20.0 FEET.

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

NDC053-105-052044-
/O.CON.KBIS.FL.W.0002.080605T1200Z-000000T0000Z/
/WLTN8.1.ER.080605T1200Z.080609T1800Z.000000T0000Z.NO/
944 AM CDT WED JUN 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR WILLISTON.
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 19.8 (ESTIMATED) FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 20.8 FEET BY TUESDAY MORNING.
* IMPACT...AT 20.0 FEET...DITCHES IN THE DIRECT VICINITY OF RIVER WILL
  FILL AND LAND NEAR THE SOUTH BANKS WILL FLOOD.

&&


             FLD  OBSERVED     24 HR  FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME  CHG   THU    FRI    SAT    SUN    MON

MISSOURI RIVER BASIN
 WILLISTON    20 E19.8 WED 7 AM -0.1  20.0   20.1   20.2   20.6   20.7

$$
000 
WGUS83 KBIS 051627
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1127 AM CDT THU JUN 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA..
  MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS 
  COUNTIES 
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MINOR FLOODING IS 
FORECAST.

.A SECOND SURGE OF WATER FROM THE YELLOWSTONE RIVER DUE TO MOUNTAIN
SNOWMELT AND HEAVY RAINS IS AGAIN INCREASING THE LEVEL OF THE
MISSOURI RIVER NEAR WILLISTON. TODAYS READING WAS 19.2 FEET. THE RIVER
IS FORECAST TO RISE TO FLOOD STAGE ON SUNDAY AND CREST AROUND 20.1 FEET
EARLY NEXT WEEK.

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

NDC053-105-062227-
/O.CON.KBIS.FL.W.0002.000000T0000Z-000000T0000Z/
/WLTN8.1.ER.080608T1800Z.080609T0600Z.000000T0000Z.NO/
1127 AM CDT THU JUN 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR WILLISTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM THURSDAY THE STAGE WAS 19.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 20.1 FEET BY MONDAY MORNING.
* IMPACT...AT 20.0 FEET...DITCHES IN THE DIRECT VICINITY OF RIVER WILL
  FILL AND LAND NEAR THE SOUTH BANKS WILL FLOOD.

&&


             FLD  OBSERVED     24 HR  FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME  CHG   FRI    SAT    SUN    MON    TUE

MISSOURI RIVER BASIN
 WILLISTON    20 19.2 THU 10 AM     19.4   19.6   19.9   20.1   20.0

$$
TWH
000 
WGUS83 KBIS 061559
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1059 AM CDT FRI JUN 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS 
  COUNTIES. 

.A SECOND SURGE OF WATER FROM THE YELLOWSTONE RIVER DUE TO MOUNTAIN
SNOWMELT AND HEAVY RAINS IS AGAIN INCREASING THE LEVEL OF THE
MISSOURI RIVER NEAR WILLISTON. TODAYS READING WAS 19.4 FEET. THIS IS A
RISE OF 0.2 FEET SINCE YESTERDAY. THE RIVER IS FORECAST TO RISE ABOVE 
FLOOD STAGE EARLY SUNDAY AND CREST AROUND 20.2 FEET ON MONDAY.
FLOOD STAGE IS 20 FEET.

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

NDC053-105-072159-
/O.EXT.KBIS.FL.W.0002.000000T0000Z-080611T0600Z/
/WLTN8.1.ER.080608T0600Z.080608T1800Z.080610T1800Z.NO/
1059 AM CDT FRI JUN 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR WILLISTON.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM FRIDAY THE STAGE WAS 19.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 20.2 FEET BY SUNDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON.
* IMPACT...AT 20.0 FEET...DITCHES IN THE DIRECT VICINITY OF RIVER WILL
  FILL AND LAND NEAR THE SOUTH BANKS WILL FLOOD.

&&


             FLD  OBSERVED     24 HR  FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME  CHG   SAT    SUN    MON    TUE    WED

MISSOURI RIVER BASIN
 WILLISTON    20 19.4 FRI 7 AM  +0.2  19.7   20.1   20.2   20.0   19.8

$$
TWH
000 
WGUS83 KBIS 071544
FLSBIS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1030 AM CDT SAT JUN 07 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA..

  MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS 
  COUNTIES 

.ANOTHER SURGE OF WATER FROM THE YELLOWSTONE RIVER DUE TO MOUNTAIN
SNOWMELT AND HEAVY RAINS IS AGAIN INCREASING THE LEVEL OF THE 
MISSOURI RIVER NEAR WILLISTON. TODAYS READING WAS 19.6 FEET. THIS IS 
A RISE OF 0.2 FEET SINCE YESTERDAY. THE RIVER IS FORECAST TO RISE 
ABOVE FLOOD STAGE EARLY SUNDAY AND CREST AROUND 20.2 FEET ON MONDAY. 
FLOOD STAGE IS 20 FEET.

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

NDC053-105-082200-
/O.CON.KBIS.FL.W.0002.000000T0000Z-080611T0600Z/
/WLTN8.1.ER.080608T0600Z.080608T1800Z.080610T1800Z.NO/
1030 AM CDT SAT JUN 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR WILLISTON.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM SATURDAY THE STAGE WAS 19.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY AND CONTINUE TO RISE 
TO   NEAR 20.2 FEET BY MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE 
BY   TUESDAY AFTERNOON.
* IMPACT...AT 20.0 FEET...DITCHES IN THE DIRECT VICINITY OF RIVER 
WILL   FILL AND LAND NEAR THE SOUTH BANKS WILL FLOOD.

&&


             FLD  OBSERVED     24 HR  FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME  CHG   SUN    MON    TUE    WED    THU

MISSOURI RIVER BASIN
 WILLISTON    20 19.6 SAT 7 AM  +0.2  20.1   20.2   20.0   19.8   
19.5

$$

VJ
000 
WGUS83 KBIS 081549
FLSBIS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1045 AM CDT JUNE 8 2008 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS 
  COUNTIES 

.MORE WATER FROM THE YELLOWSTONE RIVER DUE TO MOUNTAIN
SNOWMELT AND HEAVY RAINS IS INCREASING THE LEVEL OF THE 
MISSOURI RIVER NEAR WILLISTON AGAIN TODAY. TODAYS READING WAS 19.9 
FEET. THIS IS A RISE OF 0.3 FEET SINCE YESTERDAY. THE RIVER IS 
FORECAST TO RISE TO FLOOD STAGE EARLY MONDAY AND CREST AROUND 20.1 
FEET ON TUESDAY. FLOOD STAGE IS 20 FEET.

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

NDC053-105-092200-
/O.EXT.KBIS.FL.W.0002.000000T0000Z-080611T1200Z/
/WLTN8.1.ER.080609T0000Z.080610T0000Z.080611T0000Z.NO/
1045 AM CDT JUNE 8 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR THE MISSOURI RIVER NEAR WILLISTON.

* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM SUNDAY THE STAGE WAS 19.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 20.1 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* IMPACT...AT 20.0 FEET...DITCHES IN THE DIRECT VICINITY OF RIVER    
  WILL FILL AND LAND NEAR THE SOUTH BANKS WILL FLOOD.

&&


             FLD  OBSERVED     24 HR  FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME  CHG   MON    TUE    WED    THU    FRI

MISSOURI RIVER BASIN
 WILLISTON    20 19.9 SUN 7 AM +0.3   20.0   20.1   19.9   19.6  19.2

$$

VJ
000 
WGUS83 KBIS 091636
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1136 AM CDT MON JUN 09 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS 
  COUNTIES. 

.THE MISSOURI RIVER NEAR WILLISTON WAS NEARING CREST JUST OVER
FLOOD STAGE THIS MONDAY MORNING. THE LEVEL AT 7AM CDT WAS 20.1
FEET...AN INCREASE OF 0.2 OF A FOOT SINCE SUNDAY. FLOOD STAGE IS
20 FEET. THE LEVEL WILL BE NEARLY STEADY FOR THE NEXT 24 HOURS
THEN BEGIN A SLOW FALL. UPSTREAM OF WILLISTON...THE YELLOWSTONE
RIVER WAS SLOWLY RECEDING. 

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

NDC053-105-102236-
/O.EXT.KBIS.FL.W.0002.000000T0000Z-080611T0000Z/
/WLTN8.1.ER.080609T1202Z.080609T1230Z.080610T1200Z.NO/
1136 AM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR WILLISTON.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM MONDAY THE STAGE WAS 20.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY THEN FALL BELOW
  FLOOD STAGE BY LATE TUESDAY. 

&&

               FLD  OBSERVED     24 HR  FORECASTS (7AM CDT)
LOCATION       STG  STG DAY/TIME  CHG   TUE    WED    THU    FRI    SAT

MISSOURI RIVER BASIN
 WILLISTON 5SW  20  20.1 MON 7 AM  0.2  20.0   19.8   19.6   19.2   18.8

$$

PRINDIVILLE
000 
WGUS83 KBIS 101430
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
930 AM CDT TUE JUN 10 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS 
  COUNTIES.

.THE MISSOURI RIVER NEAR WILLISTON HAS FALLEN BELOW FLOOD STAGE.
THEREFORE...THE FLOOD WARNING IS CANCELLED. TODAYS RIVER READING
OF 19.8 FEET IS A DECREASE OF 0.3 OF A FOOT SINCE MONDAY. THE
LEVEL IS FORECAST TO CONTINUE TO FALL...AS UPSTREAM ON THE YELLOWSTONE
RIVER LEVELS WERE ALSO FALLING. FLOOD STAGE FOR THE MISSOURI RIVER 
NEAR WILLISTON IS 20 FEET.  

THIS WILL BE THE FINAL STATEMENT FOR THIS EVENT. 

NDC053-105-101500-
/O.CAN.KBIS.FL.W.0002.000000T0000Z-080611T0000Z/
/WLTN8.1.ER.080609T1202Z.080609T1230Z.000000T0000Z.NO/
930 AM CDT TUE JUN 10 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSOURI RIVER NEAR WILLISTON.
* AT  7:30 AM TUESDAY THE STAGE WAS 19.8 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER CRESTED ABOVE FLOOD STAGE AT 20.1 FEET ON
  MONDAY JUNE 9TH. THE RIVER WILL REMAIN NEARLY STEADY THEN FALL
  SLOWLY. 

&&

                FLD  OBSERVED     24 HR  FORECASTS (7AM CDT)
LOCATION        STG  STG DAY/TIME  CHG   WED    THU    FRI    SAT    SUN

MISSOURI RIVER BASIN
 WILLISTON 5SW  20 19.8 TUE 7 AM  -0.3   19.7   19.6   19.3   18.9   18.5

$$
PRINDIVILLE
000 
WGUS83 KBIS 101602 AAA
FLSBIS

FLOOD STATEMENT...AMENDED FOR THE INTERNET 
NATIONAL WEATHER SERVICE BISMARCK ND
930 AM CDT TUE JUN 10 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS 
  COUNTIES.

.THE MISSOURI RIVER NEAR WILLISTON HAS FALLEN BELOW FLOOD STAGE.
THEREFORE...THE FLOOD WARNING IS CANCELLED. TODAYS RIVER READING
OF 19.8 FEET IS A DECREASE OF 0.3 OF A FOOT SINCE MONDAY. THE
LEVEL IS FORECAST TO CONTINUE TO FALL...AS UPSTREAM ON THE YELLOWSTONE
RIVER LEVELS WERE ALSO FALLING. FLOOD STAGE FOR THE MISSOURI RIVER 
NEAR WILLISTON IS 20 FEET.  

THIS WILL BE THE FINAL STATEMENT FOR THIS EVENT. 

NDC053-105-101500-
/O.CAN.KBIS.FL.W.0002.000000T0000Z-080611T0000Z/
/WLTN8.1.ER.080609T1202Z.080609T1230Z.000000T0000Z.NO/
930 AM CDT TUE JUN 10 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSOURI RIVER NEAR WILLISTON.
* AT  7:30 AM TUESDAY THE STAGE WAS 19.8 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER CRESTED ABOVE FLOOD STAGE AT 20.1 FEET ON
  MONDAY JUNE 9TH. THE RIVER WILL REMAIN NEARLY STEADY THEN FALL
  SLOWLY. 

&&

                FLD  OBSERVED     24 HR  FORECASTS (7AM CDT)
LOCATION        STG  STG DAY/TIME  CHG   WED    THU    FRI    SAT    SUN

MISSOURI RIVER BASIN
 WILLISTON 5SW  20 19.8 TUE 7 AM  -0.3   19.7   19.6   19.3   18.9   18.5

$$
PRINDIVILLE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Jun 2, 5:07 AM CDT, 7 hours 50 minutes earlier.

Area forecast discussion, Jun 2, 5:07 AM CDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
507 AM CDT MON JUN 2 2008 (CORRECTED FOR QPF PLACEMENT)

.SHORT TERM...MONDAY THROUGH WEDNESDAY NIGHT...
TWO CHALLENGES PRESENT THEMSELVES FOR MONDAY...MODERATE TO HEAVY
RAIN EVENT ACROSS THE CENTRAL PORTIONS OF THE CWA AND SEVERE
WEATHER POTENTIAL IN THE SOUTH. WILL EXAMINE MODERATE TO HEAVY
RAIN BAND FIRST. IT APPEARS AS THERE SHOULD BE A SHARP CUT OFF TO
QPF ACROSS THE NORTHERN PORTIONS OF THE CWA ON MONDAY AS DRY
AIR...SFC DEW POINTS IN THE MID 30S...IS ADVECTED IN FROM SOUTHERN
CANADA AS SURFACE HIGH PRESSURE WILL BE IN PLACE ACROSS NORTHERN
NORTH DAKOTA. LOCATIONS NORTH OF A LINE FROM LIGNITE TO DEVILS
LAKE MAY SEE VERY LITTLE PRECIPITATION MONDAY AS THEY WILL REMAIN
ON THE NORTHERN FRINGE OF MOISTURE AND A TIGHT K-INDEX GRADIENT.
HOWEVER...GULF MOISTURE TRANSPORT WILL BOOST PRECIPITABLE WATER
VALUES TO NEAR 1.20 INCHES ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA...NEARLY 2 STANDARD DEVIATIONS ABOVE THE NORMAL PWAT
VALUE FOR EARLY JUNE. THETA-E ADVECTION/ISENTROPIC LIFT SHOULD BE
MAXIMIZED ALONG AND 50 MILES EITHER SIDE OF A LINE FROM MEDORA
THROUGH OAKES MONDAY AND MONDAY EVENING. AGEOSTROPHIC
FRONTOGENETICAL CIRCULATIONS SHOULD ALSO BE PRESENT ALONG THIS LINE
WITH DEEP LAYER ASCENT ENHANCE BY A SHORTWAVE PROGGED TO TRANSLATE
ACROSS NORTH DAKOTA FROM 12-24Z MONDAY. A SATURATED COLUMN WITH A
DEEP WARM CLOUD LAYER SHOULD BE FAIRLY EFFICIENT IN PRODUCING
MODERATE TO HEAVY RAIN ALONG THE AFOREMENTIONED LINE...WITH ONLY
ISOLATED EMBEDDED THUNDERSTORMS DUE TO THE LACK OF INSTABILITY IN
THIS AREA. EXPECT STORM TOTAL QPF VALUES OF NEAR 1.00 INCHES TO BE
COMMON WITH ISOLATED 1.50 INCH PLUS TOTALS TO NOT BE OUT OF THE
QUESTION IN THIS AREA. 02/00Z ECMWF POINTS TO THIS QPF PLACEMENT AND
MAGNITUDE AS WELL AS HPC...WHICH IS SLIGHTLY SOUTH OF THE GFS.
TEMPERATURES WILL ALSO BE A CHALLENGE ON MONDAY AND WILL BE
DEPENDENT ON ANY INSOLATION. TENDED TOWARDS MAV GUIDANCE FOR HIGHS
TODAY AND LOWERED OVERNIGHT LOWS NEAR THE DEVILS LAKE BASIN WITH
DRIER CANADIAN AIR INFILTRATING THROUGH THE DAY MONDAY.

NOW THE POTENTIAL FOR SEVERE CONVECTION IN THE SOUTHWEST AND SOUTH
CENTRAL PORTIONS OF THE CWA MONDAY. MAIN QUESTION REGARDING THE
POSSIBILITY OF THUNDERSTORMS REACHING SEVERE LIMITS ACROSS THIS AREA
OF THE CWA IS WHETHER WE WILL BE ABLE TO HEAT OUT. THERE WILL LIKELY
BE PLENTY OF CLOUD DEBRIS FROM CONVECTION ACROSS MT/WY/SD THIS
MORNING. HOWEVER...IF SUFFICIENT DIABATIC HEATING CAN BE OBTAINED
AND PUSH TEMPERATURES INTO THE 70S WITH DEW POINTS IN THE MID
50S...SFC CAPE VALUES SHOULD BE AOA 1000 J/KG...WITH 35-40 KTS OF
DEEP LAYER SHEAR AND LI VALUES NEAR -6 C. THIS WOULD BE SUFFICIENT
FOR POSSIBLE SUPERCELL DEVELOPMENT IN THE 19Z TO 24Z TIMEFRAME ON
MONDAY. FURTHERMORE...ALIGNMENT OF THE LOW LEVEL AND UPPER LEVEL
STORM RELATIVE FLOW...20KTS OF 0-1KM SHEAR...NEARLY 400 M2/S2 OF 0-3
KM HELICITY NEAR THE SURFACE BOUNDARY...STEEP LOW LEVEL LAPSE RATES
AND 0-2KM VGPS NEAR 0.2 SUPPORT A TORNADO THREAT WITH ANY SUPERCELLS
THAT POTENTIALLY DEVELOP IF WE HEAT OUT BETWEEN 18Z AND 24Z. SEEING
THAT THE CWA IS ON THE VERY FRINGE OF 02/06Z SLIGHT RISK...SEVERE
THREAT WILL BE CONDITIONAL AND DEPENDENT ON DIABATIC HEATING IN THE
EXTREME SOUTHERN AND SOUTHWESTERN PORTIONS OF THE CWA MONDAY
AFTERNOON AND EVENING.

SOUTHEASTERLY UPSLOPE FLOW IN A LOW LEVEL WARM AIR ADVECTION REGIME
AHEAD OF AN SFC INVERTED TROUGH IN EASTERN MT WILL CONTINUE SHOWERS
AND ISOLATED THUNDERSTORMS ACROSS THE MAJORITY OF THE CWA ON
WEDNESDAY AIDED BY LARGE SCALE ASCENT FROM AN APPROACHING SHORTWAVE
AND LEFT EXIT REGION OF AN UPPER JET. ONLY CONCERN WOULD BE DRY AIR
BEING ENTRAINED FROM SOUTHERN CANADA AND MINNESOTA TO REDUCE
PRECIPITATION CHANCES. BROAD UPPER LEVEL LOW PRESSURE WILL
ESTABLISH ITSELF ACROSS THE INTERMOUNTAIN WEST ON WEDNESDAY WITH THE
ECMWF AND NAM DEPICTING A CLOSED LOW ENTERING WESTERN ND WHILE GFS
REMAINS MORE OPEN. EITHER WAY...SUFFICIENT SHORTWAVE ENERGY IN
SOUTHWEST FLOW...UPPER LEVEL DIVERGENCE WITH JET STREAKS TRANSLATING
ACROSS ND WILL CONTINUE THE CHANCE FOR PREDOMINATELY RAIN SHOWERS
WITH ISOLATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT WITH THE
MAJORITY OF CONVECTIVE INSTABILITY REMAINING TO THE SOUTH AND EAST
OF THE CWA. UNDER CUT GUIDANCE FOR TEMPERATURES ON WEDNESDAY AS COOL
EASTERLY SURFACE FLOW AND PLENTY OF CLOUD COVER SHOULD SPELL LITTLE
TEMPERATURE RECOVERY.

.LONG TERM...THURSDAY THROUGH MONDAY NIGHT...

NORTH DAKOTA IS BEING PRESCRIBED A STEADY DIET OF MIDDLE LEVEL
SHORTWAVES FOR THE EXTENDED PERIOD...WITH A CHANCE FOR PRECIPITATION
ON ALMOST HALF-DAY PERIOD THIS FORECAST.  WHILE THERE ARE
DIFFERENCES AMONG THE LAST COUPLE ECMWF AND GFS RUNS...THEY BOTH
INSIST ON A MEAN TROUGH OVER THE WESTERN U.S. AS WELL AS A CYCLONE
MOVING NORTHEASTWARD ON THURSDAY/FRIDAY FROM THE CENTRAL HIGH PLAINS
INTO THE NORTHERN MISSISSIPPI VALLEY REGION. IT APPEARS THAT THE
BRUNT OF THIS SYSTEM WILL MISS WESTERN AND CENTRAL NORTH
DAKOTA...BUT THERE SHOULD STILL BE SUFFICIENT DYNAMIC FORCING FOR
PRECIPITATION.

TEMPERATURES ARE A NIGHTMARE...SINCE THEY ARE LARGELY DEPENDENT ON
PRECIPITATION TIMING/INTENSITY/DURATION. THE PROBLEM IS COMPOUNDED
BY THE LARGE UNCERTAINTY INHERENT TO SHORTWAVE IMPULSES MOVING
THROUGH FAST UPPER LEVEL FLOW.  NCEP/HPC FORECAST FAVORS A BLEND OF
RECENT GFS AND ECMWF DETERMINISTIC SOLUTIONS...WHICH REPRESENTS THE
MIDDLE OF ENSEMBLE SOLUTIONS AND SEEMS REASONABLE.

&&

.AVIATION...

IT IS A BUSY DAY IN TERMS OF AVIATION WEATHER. VFR CONDITIONS ACROSS
MUCH OF THE REGION TONIGHT ARE EXPECTED TO DEGRADE STEADILY THROUGH
THE MORNING.  NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE
OBSERVATIONS INDICATE RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS
MOVING INTO NORTH DAKOTA FROM THE SOUTHWEST.  THIS IS ALL GOING ON
AHEAD OF A STRONG LOW PRESSURE SYSTEM MOVING INTO THE GREAT
BASIN...ACCORDING TO 06 UTC WATER VAPOR SATELLITE IMAGERY...ON ITS
JOURNEY INTO THE NORTHERN PLAINS. IN SHORT...EASTERLY LOW-LEVEL FLOW
ON THE NORTH SIDE OF A FRONTAL ZONE EXTENDING FROM EASTERN MONTANA
INTO SOUTHEASTERN NORTH DAKOTA SHOULD ADD AN UPSLOPE COMPONENT TO
AFOREMENTIONED UPPER LEVEL FORCING TO SUPPORT WIDESPREAD
PRECIPITATION AND ASSOCIATED LOWERING OF CLOUD BASES TO MVFR/IFR
CONDITIONS BY THIS AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PJA/SCHECK
Hazardous weather outlook, Jun 2, 5:06 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
506 AM CDT MON JUN 2 2008

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
506 AM CDT MON JUN 2 2008 /406 AM MDT MON JUN 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD MODERATE TO HEAVY RAIN WITH ISOLATED THUNDERSTORMS WILL
DEVELOP MONDAY AND MONDAY NIGHT ALONG AND 50 MILES EITHER SIDE OF
A LINE FROM MEDORA TO OAKES. RAINFALL ACCUMULATIONS NEAR 1.00
INCH WITH LOCALLY HIGH AMOUNTS ARE POSSIBLE THROUGH MONDAY NIGHT
IN THIS AREA. SCATTERED RAIN SHOWERS WITH ISOLATED THUNDERSTORMS
CAN BE EXPECTED ELSEWHERE ACROSS NORTH DAKOTA ON MONDAY WITH
LESSER RAINFALL ACCUMULATIONS.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE IN THE
BOWMAN...MOTT...HETTINGER AND MORRISTOWN AREAS MONDAY AFTERNOON
AND EVENING IF SUFFICIENT AFTERNOON HEATING DEVELOPS. LARGE
HAIL...DAMAGING WINDS...HEAVY RAIN AN ISOLATED TORNADO ARE POSSIBLE
WITH THESE STORMS SHOULD THEY DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH
SATURDAY. ALTHOUGH THERE IS UNCERTAINTY IN THE SEVERITY OF ANY
THUNDERSTORMS THAT WILL DEVELOP IN THIS PERIOD...THE ATMOSPHERIC
PATTERN POINTS TOWARDS SEVERAL ROUNDS OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED IN EXTREME SOUTHWESTERN AND SOUTH
CENTRAL NORTH DAKOTA MONDAY AFTERNOON AND EVENING.

PJA

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:57 PM CDTSevere Thunderstorm WarningBISSlope63 min
Jun 2, 6:39 PM CDTAreal Flood AdvisoryBISBowman3 hr

Nearby

River Flood Warnings in North Dakota, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.